MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML; ELASTOMERIC LFR

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML; ELASTOMERIC LFR
Model Number PS6505-A
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 09 jun 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced five different incidences, which were associated with separate units, involving five different patients.This is the first of five reports.Refer to 2026095-2020-00087 for the second report.Refer to 2026095-2020-00088 for the third report.Refer to 2026095-2020-00089 for the fourth report.Refer to 2026095-2020-00090 for the fifth report.Fill volume: 330 ml, flow rate: 4 ml/hr, procedure: cardiac surgery, cathplace: subcutaneous, lateral to either side of the sternum.Infusion start time: (b)(6) 2019 16:20 infusion stop time: (b)(6) 2019 10:00 it was reported that a fast flow event occurred; the dosage was delivered 25% faster than expected.No patient injury was reported.Additional information received 27-may-2020 indicated "single use elastomeric device filled with local anesthetic solution infused faster than expected.The [device] was used after cardiac surgery.This is a dual catheter device and was placed by the surgeons either side of the sternotomy wound.The pump was filled with 330mls of levobupivacaine 0.125% as per hospital guidelines, this is the maximum fill volume for this pump.The pump was connected and commenced infusion at 16:20 on (b)(6) 2019 at rate of 4ml/hr and was expected to run for 82.5 hours, it was noticed to be empty at 10:00 on the (b)(6) 2019 which meant it had delivered in 66.5 hours equaling 5ml/hr or 25% faster than expected." additional information has been requested but not yet received.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key10135340
Report Number2026095-2020-00086
Device Sequence Number11524311
Product Code MEB
UDI-Device Identifier00193494136307
UDI-Public00193494136307
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS6505-A
Device Catalogue Number101363003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2020
Initial Report FDA Received Date06/09/2020
Patient Sequence Number1
Patient Age3 YR
Patient Weight16